When will the headache go?

So it's day 22 of headache from hell!!! 😰

Tuesday INR went from 2.6 to 3.5. (The top of my set range) I told dr I was not going to reduce my dose and he wrote out a disclaimer and I continue on same dosage.

Headaches been 10+ for weeks. Monday & Tuesday this week, it was 8. Weds it was 7 but Thursday it was 10++ again! I wasn't able to do anything. Slept on and off all day.

I just dont get it. Now my INR has reached 3.5 and the headache began to lift why 2-days later is it worse than ever?

I can't get INR tested till next Tuesday.

I'm not eating anything that can affect my INR at all at the moment. My meds are the same, even warfarin dose (20mg except Tues & Sat when I take 19).

Please someone shed some light on this headache, I can't function like this!!!

13 Replies

oldestnewest
  • Its possible that the headache started to lift when you reached 3.5 but then the INR went down again. As you cant test you won't know. Is there not a pharmacy you could go to to get a finger test done?

    Some people need to go higher than 3.5 perhaps to 4 on the other hand some need to do combinations with anti platelets so perhaps Aspirin or Clopidogrel as a combination with the warfarin as they both work differently.

    If all of that does not work you may benefit from a heparin trial. If that works it may be that you are one of us that will suit LMWH rather than warfarin. We are all different and despite doing all we can, sometimes our bodies just don't cooperate.

  • Thank u. I'm getting. To the end of my tether and with this terrible terrible headache. I am going to have my blood retested next Tuesday. Fingerprint. And then next Friday 27 I am going to see my consultant. I am praying that you will raise my I N R

  • Good luck, I want you to feel better. I hope you will soon, how frustrating

  • I agree with APsnotFab!

    I test every second day (I am Lupus Anticoagulant like perhaps you also) and if I could not do that I could not have Warfarin. The INR goes up and down a lot for some of us.

    Hope it will very soon be sorted! So sorry you have such pain.

    Kerstin

  • Let us know how it all goes, I do hope the headache breaks up for you. MaryF

  • Hi

    I am glad i am not alone this has happened to me but my INR is all over the place GP has no idea why it just wont go and nothing has changed i am on day 11 of bad headache the only thing ha has said is to use my home oxygen more as my sats were 94 and said it may help .

    I know how you are feeling its awful hope your goes soon .

  • I feel for you. It's so debilitating. I feel trapped inside a miserable body and can't be who I really am. I can't listen to tv or radio or chat on the phone even. When I move it gets worse but I can't sit still as I don't want a clot forming!

    Best of luck to you x

  • No one can function with chronic severe headache, I certainly couldn't - all the fun of high strength painkillers (I was on 240mg codeine per day for months... barely touching the pain), up half the night in pain, fall asleep through exhaustion during the day, until pain awakens you again, unrested. Of course you can't function.

    When will it go? - either when it fixes itself or when you get a correct diagnosis and treatment.

    Be wary of assuming just because you have an APS diagnosis that APS is the cause of your headache, it may not be. It wasn't the cause of mine. It is tempting, I made the same assumption, but didn't really understand it since the headaches only started after I started warfarin, I couldn't see how the symptoms could appear after the treatment. Headaches are also a listed side-effect of warfarin - your warfarin leaflet should tell you it is one of the ones that requires medical attention (because it could be a bleed), so that is what I did.

    It took a (good) neurologist to sort out my diagnosis, I know prevailing wisdom round here is that neurologists are useless with APS, but it could be something else. My diagnosis was completely left-field, nothing to do with APS and only indirectly related to warfarin.

    My rough timeline:

    first weeks - doctors, drugs, more drugs.

    two months - brain scans.

    three months - neurologist and diagnosis.

    another three to four months before I was mostly headache-free.

  • Thank u for that sound advice over the last few days I have even thought maybe there is something else going on inside my head.

    I have an arachnoid cyst. It hasn't caused me any problems so far but who knows?

    I see my consultant Friday so will discuss all this with her

  • If your headaches are related to your APS as mine were, I battled for years to get to the bottom of them. I don't want to write another book here, but please see my previous posts about getting approved for Rituxan (Rituxamab) infusions. My headaches are finally decreasing when nothing else ever phased them at all for the past 9 years now. It might be your solution as well, unless yours are coming from something else. It's good to cover all possibilities of what might be causing them, but Rituxan is something to keep in mind if all else fails.

    Good luck and I hope and pray you find relief from your headaches soon. :)

  • For Heaven's sake WendyWoo get yourself down to A&E! My APS caused sagittal sinus thrombosis. Better get it checked out.

  • My INR target is between 3.5 and 4.5 on 14mg warfarin daily. If I go below 3.8 I suffer with severe headaches. I started Botox injections for the migraines and these seem to have helped but not totally gone. Maybe a chat with your specialist can refer you to discuss this option. Good luck x

  • Thank you. I am hoping to see the specialist to discus my target INR and treatment in the next two weeks.

    My target is 3 (2 .5-3.5) although they r happy if I'm 2.5. I am extremely unstable and I need to discuss all this with her ASAP.

    No wonder I'm still suffering from this headache!

    I hope ur ok 💋

You may also like...